Vol. 89, No. 1, 1980

Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Applications of topological transversality to differential equations. I. Some nonlinear diffusion problems

Andrzej Granas, Ronald Bernard Guenther and John Walter Lee

Vol. 89 (1980), No. 1, 53–67

In this paper, topological techniques are used to establish existence results for some boundary value problems arising in diffusion theory. Questions of uniqueness are also treated. Our topological arguments are based on the topological transversality theorem rather than the Leray-Schauder theory. An important feature of our approach is that some of the results obtained cannot be deduced by a direct application of the latter theory. Further applications of topological transversality to differential equations will be given in forthcoming parts of the paper.

Mathematical Subject Classification 2000
Primary: 60J60
Secondary: 35G15, 57R99
Received: 6 September 1979
Published: 1 July 1980
Andrzej Granas
Ronald Bernard Guenther
John Walter Lee